Mississippi, 2007Damaging Wind in Mississippi, August 30, 2007
August 30, 2007 · NWS MEG · 1 event in 1 county or zone
A weak cold front moved into North Mississippi during the afternoon and evening hours of August 30th, 2007. The front produced scattered showers and thunderstorms over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front moved into North Mississippi during the afternoon and evening hours of August 30th, 2007. The front produced scattered showers and thunderstorms over the area. Some of the thunderstorms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 30, 10:05 AM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 30, 10:05 AM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 AM CDT THU AUG 30 2007
.DISCUSSION...SURFACE ANALYSIS THE MORNING PLACES A WEAK SURFACE
COLD FRONT ACROSS THE MID SOUTH...PRIMARILY ALONG I-40. REGIONAL
WSR-88D RADAR TRENDS SHOW CONVECTIVE ACTIVITY OUTSIDE A MAJORITY OF
THE FORECAST AREA WITH THE EXCEPTION OF PHILLIPS AND COAHOMA
COUNTIES. MAIN FORECAST CONCERN THIS AFTERNOON WILL BE CONVECTIVE
CHANCES.
THE WEAK COLD FRONT WILL CONTINUE TO SLOWLY PUSH THROUGH THE MID
SOUTH THROUGH TONIGHT. MODEL SOUNDINGS INDICATE BEST INSTABILITY
(SURFACE BASED CAPE AROUND 2000 J/KG...LI/S AROUND -6) WILL REMAIN
ALONG/AHEAD OF THE SURFACE BOUNDARY WITH CHANCES DIMINISHING FURTHER
NORTH ACROSS THE FORECAST AREA. THE BEST CHANCES FOR
SHOWERS/THUNDERSTORMS WILL BE ACROSS THE SOUTHERN TIER OR TWO OF
COUNTIES ACROSS NORTH MISSISSIPPI. MADE AJUSTMENTS TO POPS ACROSS
THE NORTHERN HALF FOR THE AFTERNOON AS RAIN CHANCES WILL BE MINIMAL
AT BEST...AND SOME SLIGHT ADJUSTMENTS TO AFTERNOON HIGHS BASED ON
CURRENT SHORT TERM TRENDS.
UPDATED GRIDS WILL BE PUBLISHED SHORTLY...
.PREV DISCUSSION...ISSUED 209 AM CDT THU AUG 30 2007
A COLD FRONT THAT IS CURRENTLY LOCATED FROM SOUTHERN ILLINOIS...TO
SOUTHEAST MISSOURI...TO NORTHWEST ARKANSAS WILL MOVE INTO THE
MIDSOUTH TODAY. THE FRONT IS MORE OF A DEWPOINT FRONT AS WINDS HAVE
ALREADY SWITCHED AROUND TO THE NORTH-NORTHWEST ACROSS NORTHEAST ARKANSAS AND
AT MEMPHIS INTERNATIONAL. DON/T EXPECT MUCH OF A COOL DOWN BEHIND
THE FRONT EITHER JUST DRIER AIR. EXPECT ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY OUT AHEAD OF THE FRONT
ALTHOUGH A FEW MAY DEVELOP ALONG THE FRONT TODAY. BEST CHANCES WILL
BE ACROSS NORTH MISSISSIPPI. CLOUD COVER AND CONVECTION SHOULD KEEP
HIGHS IN THE LOWER TO MID 90S.
TONIGHT...FRONT WILL LINGER ACROSS SOUTHERN SECTIONS OF THE CWA.
WILL KEEP ISOLATED SHOWERS AND THUNDERSTORMS IN FORECAST FOR THIS
AREA. ELSEWHERE...EXPECT DRIER AIR TO BEGIN TO FILTER INTO THE AREA.
LOWS MAY BE A TAD COOLER ACROSS NORTHERN SECTIONS OF THE MIDSOUTH.
EXPECT READINGS IN THE UPPER 60S TO MID 70S.
FRIDAY THROUGH SATURDAY NIGHT...NORTHEASTERLY WINDS WILL CONTINUE TO
FILTER DRIER AIR INTO THE MIDSOUTH AS SFC HIGH PRESSURE BUILDS IN
FROM THE NORTH. THE DRY AIR WILL ALLOW FOR SOME COOLER NIGHTS BUT
TEMPERATURES WILL QUICKLY REBOUND DURING THE DAY. EXPECT LOWS IN THE
MID 60S TO LOWER 70S WITH HIGHS IN THE MID 90S POSSIBLY UPPER 90S.
SUNDAY THROUGH THE END OF THE FORECAST PERIOD...MOISTURE WILL SLOWLY
RETURN TO THE MIDSOUTH DURING THIS TIME PERIOD. SUNDAY THROUGH
MONDAY NIGHT...SOUTHERLY WINDS WILL BRING SLIGHTLY HIGHER DEWPOINTS
INTO SOUTHEASTERN SECTIONS OF THE MIDSOUTH. THE INCREASE IN MOISTURE
MAY TRIGGER AN ISOLATED SHOWER OR THUNDERSTORM DURING THIS TIME. BY
WEDNESDAY THE ENTIRE MIDSOUTH WILL SEE AN INCREASE IN MOISTURE. THE
COMBINATION OF THE MOIST AIRMASS AND DAYTIME HEATING WILL PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA. HIGHS WILL REMAIN
IN THE LOWER TO MID 90S DURING THIS TIME WITH LOWS IN THE UPPER 60S
TO UPPER 70S.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 94 75 94 72 / 30 10 10 0
MKL 94 69 92 65 / 30 10 10 0
JBR 95 70 93 67 / 20 10 10 0
TUP 92 73 92 70 / 40 20 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
KRM
Hazardous weather outlook, Aug 30, 2:38 AM CST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
338 AM CDT THU AUG 30 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-311100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
338 AM CDT THU AUG 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE INTO THE MID-SOUTH TODAY SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. SOME
STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
KRM
In the hours before
Special weather statement, Aug 30, 1:07 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT THU AUG 30 2007
MSZ008-012-302000-
TATE MS-PANOLA MS-
207 PM CDT THU AUG 30 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...
NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES EAST OF COMO AT 207 PM CDT...MOVING SOUTH AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN PANOLA AND TATE COUNTIES...INCLUDING THE CITIES OF
BATESVILLE...SARDIS...AND SENATOBIA...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
300 PM CDT.
Thunderstorm Wind, Panola
- When
- August 30, 1:24 PM CST to 1:29 PM CST
- Where
- Panola County, Como
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.520, -89.930
Canopy over a gas station in Como shook vigorously from estimated thunderstorm winds of 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Mississippi, August 30 to 31, 2007$303,000 · 50 kt wind · 3 events
- Flash Flooding and Hail in Oregon, August 30, 2007$100,000 · 1 in hail · 6 events
- Lightning Strike in Alabama, August 30, 2007$65,000 · 1 event
- Hail and Damaging Wind in New York, August 30, 2007$30,000 · 2.75 in hail · 4 events
- Lightning Strikes in Georgia, August 30 to 31, 2007$30,000 · 2 events
- Hail and Damaging Winds in Maine, August 30, 20072 in hail · 19 events
- Lightning Strikes in California, August 30 to 31, 2007$18,000 · 2 events
- Hail and Damaging Wind in South Carolina, August 30, 20071 injured · $500 · 50 kt wind · 3 events
- Dust Storm and Damaging Wind in Nevada, August 30, 20071 injured · 54 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, August 30, 200750 kt wind · 10 events
- Hail and Damaging Wind in New Hampshire, August 30, 20071 in hail · 8 events
- Excessive Heat in California, August 30 to 31, 20077 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58048.